Crohn's Disease Forum » Parents of Kids with IBD » Serum sickness remicade?


01-31-2019, 07:58 PM   #1
Jelly loves Peanut butter
Senior Member
 
Join Date: Nov 2016
Location: Southern California

My Support Groups:
Serum sickness remicade?

Has anyone heard of serum sickness with remicade? My son has been having headaches,about one or two per month associated with nausea and noise sensitivity. They usually last around 8 hours or so and then gone. I give him Tylenol with no relief, ice, essential oil to neck. I sent a message to doc via my chart and just received his reply. He thinks it might be remicade serum sickness which I have never heard of. Iím at work now so donít have time to research it yet. Appreciate any info❤️💜💙
__________________

Mom of Lincoln (age 12)

Dx. Crohn's 9/2016 (age 9)
Dx. Juvenile Spondyloarthritis 9/2017 (age 10)

6-Mp 9/2016-10/2017
Remicade started 9/2017
MTX started 9/2017
02-01-2019, 12:51 AM   #2
pdx
Senior Member
 
Join Date: Dec 2014
Location: Portland, Oregon

My Support Groups:
I've never heard of serum sickness, so I can't help there unfortunately. Could it possibly be migraine headaches? The nausea and noise sensitivity could be signs of that too.
__________________
Daughter E (16) dx with Crohn's 12/18/14 at age 12

Current treatment:

Remicade started 12/24/14 (9 mg/kg every 6 weeks)
Methotrexate restarted 12/2/16 (15 mg weekly)
vitamin D, folic acid, multivitamin, Prozac

Past Treatment
90% EN via NG tube 2/9/15 - 4/2/15
50% EN via NG tube 4/3/15 - 4/18/15
Supplemental EN via NG tube 5/7/15-6/19/15
Budesonide 3/3/15-6/30/15, 3/24/18-5/18/18
Methotrexate 3/13/15 - 5/14/16 (15 mg weekly)
Clobetasol for Remicade-induced psoriasis
02-01-2019, 07:03 AM   #3
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
^^^
Yeah that sounds like a migraine which can last a long time
Has nausea /noise/light sensitivity are classic signs
Tylenol wonít touch migraines
Ds gets them and needs a quiet room and imitrex plus zofran
Typical sleeps through it
Without meds it can get bad
Can you see a ped Neuro ?
__________________
DS - -Crohn's -Stelara -mtx
02-01-2019, 07:05 AM   #4
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:

Practice Essentials
Serum sickness is a type III hypersensitivity reaction that results from the injection of heterologous or foreign protein or serum. Reactions to nonprotein drugs are clinically similar to serum sickness reactions.
Historically, the term serum sickness connotes a self-limited syndrome caused by deposition of immune complexes resulting from exposure to foreign proteins or haptens. Von Pirquet and Schick first described the syndrome in 1905, reporting fever, skin eruptions (mainly consisting of urticaria), joint pain, and lymphadenopathy in regions draining the site of injection after patients were given antitoxin in the form of horse serum. [1] Later, physicians reported a similar clinical picture after the injection of other equine-based antitoxins and antivenins. [2]
Certain medications (eg, penicillin, nonsteroidal anti-inflammatory drugs [NSAIDs]) have also been associated with serum sicknessĖlike reactions. These reactions typically occur 1 to 3 weeks after exposure to the drug, but may occur as early as 1 to 24 hours afterward. Accelerated reactions are T-cell mediated, although an IgE mechanism cannot always be ruled out. [3]
Identifying serum sickness was a landmark observation in understanding immune complex diseases.
Withdrawal of the offending agent is the mainstay of treatment in serum sickness. Anti-inflammatory drugs and antihistamines provide symptomatic relief. Severe cases (multisystem involvement with significant symptoms [4] ) may warrant a brief course of corticosteroids. In some cases, plasmapheresis can attenuate serum sickness. [5]
From
https://emedicine.medscape.com/artic...32-overview#a1
Reply

Crohn's Disease Forum » Parents of Kids with IBD » Serum sickness remicade?
Thread Tools


All times are GMT -5. The time now is 11:46 AM.
Copyright 2006-2017 Crohnsforum.com